Sildenafil, better known as Viagra, is used to improve erectile function in the stronger sex. This medication is quite popular, which can be explained by its effectiveness and extremely rare side effects. However, scientists have questioned the last advantage. In particular, an ophthalmologist from Turkey, Junate Kararslan, said that in some patients Viagra causes problems with the organs of vision. 
Dr. Kararslan claims that violations caused by the drug make it difficult to drive a car and perform some professional tasks. Scientists believe that it is necessary to talk about such unpleasant probable effects so that patients are aware of the possible risks and take timely measures.
Doctors say that visual problems after taking the drug can be disturbing for 3 days.
Few people know that at the very beginning, sildenafil was created as a cure for hypertension. But then experts noticed that this drug has pronounced vasodilating properties and the ability to hold a male erection for a long time . On average, the effect of Viagra lasts about five hours. When using the recommended amount of medication, side effects in the form of a headache occur only in isolated cases.
What do scientists now say about the side effects of the drug?
A doctor from Turkey said that over the period of his practice, 17 patients had already approached him, voicing complaints of visual impairment: blurred “pictures”, photosensitivity, and a change in color perception . For example, some indicated an increased brightness of the color, an increase in the red and green tones in the image.
When collecting an anamnesis, the doctor found out that all these men took Viagra several days ago, at a dosage of about 100 mg. Visual disturbances were detected immediately after the onset of the drug and continued to be disturbed for three days. Some of the patients found it impossible to drive in this condition. 
Scientists analyzed the situation and came to the conclusion that these violations can be the result of prolonged cleavage and excretion of sildenafil from the body. Since men did not take the smallest recommended dosage, its elimination was somewhat delayed. In addition, as experts noted, a side symptom can often disturb those who took the drug for the first time. 
Doctors advise: you should not immediately drink the maximum recommended amount of the drug: it is advisable to start treatment gradually, choosing the optimal dose for yourself. And even better - first consult with your doctor, who will prescribe the most appropriate medication regimen.
This problem is described in detail in the scientific publication Frontiers in Neurology .